Alert archive / Kansas / Special Weather Statements in 2012
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at May 19, 2012, 3:22 PM CDT for Stafford County, Kansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2012, 3:22 PM CDT (20:22 UTC)
- Expired
- May 19, 2012, 3:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Dodge City, KS
County Stafford County, KS
The radar
The Dodge City radar (KDDC), 117 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 750 J/kg
- Mixed-layer CIN
- -566 J/kg
- Mixed-layer LCL
- 1805 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
561
WWUS83 KDDC 192022
SPSDDC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
322 PM CDT SAT MAY 19 2012
KSZ065-066-192045-
PAWNEE-STAFFORD-
322 PM CDT SAT MAY 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PAWNEE AND NORTHERN
STAFFORD COUNTIES...
AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RADIUM...MOVING NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3811 9887 3825 9898 3827 9895 3827 9847
3826 9847
TIME...MOT...LOC 2022Z 238DEG 31KT 3820 9882
$$
WAHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at May 19, 2:49 PM CDT, 33 minutes earlier.
Area forecast discussion, May 19, 2:49 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 249 PM CDT SAT MAY 19 2012 ...UPDATED LONG TERM SECTION... .SHORT TERM...(THIS EVENING THROUGH TOMORROW) ISSUED AT 149 PM CDT SAT MAY 19 2012 A PROGRESSIVE SHORTWAVE TROUGH WAS APPROACHING THE HIGH PLAINS THIS AFTERNOON. WINDS ARE TYPICALLY STRONG IN THESE CASES AND THE MODELS OFTEN UNDERESTIMATE THE WINDS. THE HIGH RESOLUTION RAPID REFRESH SHOWS WINDS UP TO 30 KTS PROGRESSING INTO CENTRAL KANSAS BY LATER THIS AFTERNOON. SURFACE OBSERVATIONS ACROSS FAR WESTERN KANSAS SHOWED WINDS NEAR 30 KTS. THESE WINDS WILL SPREAD NORTHEASTWARD INTO CENTRAL KANSAS THROUGH THE AFTERNOON, PROBABLY NOT LASTING MORE THAN 3 OR 4 HOURS IN MOST PLACES. WIND SPEEDS WERE INCREASED IN THE GRIDS. A WIND ADVISORY WAS ISSUED FOR PARTS OF WESTERN KANSAS FOR THESE REASONS. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 247 PM CDT SAT MAY 19 2012 UPPER LEVEL RIDGING WILL BUILD ACROSS THE ROCKIES AS THE LONG TERM PERIOD BEGINS THEN SHIFT INTO THE CENTRAL PLAINS BY TUESDAY. MEANWHILE, AN UPPER LEVEL LONGWAVE TROUGH WILL WILL BE MOVING INTO THE PACIFIC NORTHWEST MONDAY THEN INTO THE NORTHERN ROCKIES WEDNESDAY. AT THE SURFACE, PARTLY CLOUDY SKIES AND DRY CONDITIONS WILL PREVAIL THROUGH MONDAY NIGHT WITH WINDS INITIALLY FROM THE EAST, SHIFTING TO THE SOUTHEAST MONDAY AFTERNOON THROUGH TUESDAY MORNING. THIS UPSLOPE COMPONENT OF THE WIND WILL ALLOW DEWPOINTS TO RISE BACK UP INTO THE LOWER 50S BY TUESDAY MORNING. A WEAK FRONTAL BOUNDARY WILL MOVE ACROSS WESTERN KANSAS ON TUESDAY INCREASING LIFT AND SHIFTING THE WINDS TO THE SOUTHWEST BEHIND IT. I HAVE CONTINUED THE SLIGHT CHANCE OF THUNDERSTORMS THROUGHOUT THE DAY WITH A SLIGHT INCREASE IN CLOUD COVER. SURFACE LEE TROUGHING ACROSS EASTERN COLORADO WILL ALSO STRENGTHEN ON TUESDAY INCREASING WIND SPEEDS ACROSS WESTERN KANSAS. AS FOR TEMPERATURES, 850 TEMPERATURES WILL START OUT IN THE TEENS AND LOWER 20S MONDAY AFTERNOON THEN MODERATE BACK INTO THE UPPER 20S AND POSSIBLY LOWER 30S BY WEDNESDAY AFTERNOON. AS THIS MIXES TO THE SURFACE, HIGHS ARE EXPECTED TO START OUT AROUND 80 ON MONDAY MODERATING UPWARD TO THE UPPER 80S AND LOWER 90S BY WEDNESDAY AFTERNOON. LOWS ARE FORECASTED TO DIP INTO THE MID TO UPPER 50S MONDAY MORNING WITH UPPER 50S TO MID 60S TUESDAY THROUGH WEDNESDAY MORNING. UPPER LEVEL TROUGHING IN THE WEST CONUS WITH UPPER LEVEL RIDGING IN THE EAST CONUS WILL CONTINUE THROUGHOUT THE REMAINDER OF THE WEEK. THIS WILL PLACE THE HIGH PLAINS UNDER SOUTHWEST FLOW ALOFT. AT THE SURFACE, HIGH PRESSURE IS ANTICIPATED TO BE LOCATED WELL EAST OF KANSAS WITH WITH LEE TROUGHING CONTINUING ACROSS EASTERN COLORADO. THIS WILL ALLOW SOUTHERLY WINDS TO CONTINUE THROUGH FRIDAY. EXTENDED MODELS DEPICT DRY CONDITIONS ACROSS WESTERN KANSAS THROUGHOUT THE REMAINDER OF THE WEEK WITH PARTLY CLOUDY SKIES. HOWEVER, IF AN UPPER LEVEL SHORTWAVE MOVES UNDER AND AROUND THE AFOREMENTIONED TROUGH IT COULD BRING ENOUGH ENERGY TO DEVELOP A FEW THUNDERSTORMS IN THE AFTERNOON. 850 TEMPERATURES REMAIN IN THE UPPER 20S TO LOWER 30S THROUGHOUT THE REMAINDER OF THE WEEK AND HIGHS ARE FORECASTED TO REACH INTO THE UPPER 80S AND LOWER 90S THURSDAY AND FRIDAY. LOWS ARE FORECASTED TO RANGE FROM THE LOWER 60S ACROSS THE KS/CO BORDER TO AROUND 70 DEGREES ACROSS SOUTH CENTRAL KANSAS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1233 PM CDT SAT MAY 19 2012 THE COLD FRONT WAS ALREADY THROUGH GARDEN CITY AT 18Z. WINDS WILL BE INCREASING FROM THE NORTHWEST THERE THIS AFTERNOON. THE FRONT WILL PASS ACROSS HYS/DDC BY 18Z, WITH INCREASING NORTH TO NORTHWEST WINDS BEHIND THE FRONT THIS AFTERNOON. THE PRESSURE GRADIENT WILL WEAKEN TONIGHT AS SURFACE HIGH PRESSURE BUILDS INTO WESTERN KANSAS. THIS WILL RESULT IN WEAKER NORTH WINDS BY 03-04Z. && .PRELIMINARY POINT TEMPS/POPS... DDC 53 76 55 81 / 0 0 0 10 GCK 50 76 54 81 / 20 0 10 10 EHA 49 76 56 82 / 20 0 10 20 LBL 52 77 57 82 / 20 0 10 20 HYS 52 75 53 81 / 0 0 0 10 P28 58 78 57 80 / 60 0 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR KSZ030- 031-043>046-061>066-074>079. && SHORT TERM...FINCH LONG TERM...HOVORKA 42 AVIATION...FINCH
Hazardous weather outlook, May 19, 4:58 AM CDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 458 AM CDT SAT MAY 19 2012 KSZ030-031-043>046-061>066-074>081-084>090-201000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 458 AM CDT SAT MAY 19 2012 /358 AM MDT SAT MAY 19 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT ACROSS CENTRAL AND PARTS OF SOUTHWESTERN KANSAS THIS AFTERNOON AND EARLY EVENING. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE ALONG AND EAST OF A LINE FROM LACROSSE TO ASHLAND. THESE STORMS MAY BE CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS SOUTHWEST KANSAS LATE MONDAY THROUGH TUESDAY. THE THREAT FOR SEVERE WEATHER FROM ANY STORMS THAT DEVELOPS APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED FOR HAIL AND WIND REPORTS EAST OF A LACROSSE TO ASHLAND LINE THIS AFTERNOON AND EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC GERARD
In the hours before
Special weather statement, May 19, 3:22 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
322 PM CDT SAT MAY 19 2012
KSZ065-066-192045-
PAWNEE-STAFFORD-
322 PM CDT SAT MAY 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PAWNEE AND NORTHERN
STAFFORD COUNTIES...
AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RADIUM...MOVING NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3811 9887 3825 9898 3827 9895 3827 9847
3826 9847
TIME...MOT...LOC 2022Z 238DEG 31KT 3820 9882
WAHThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 1:40 PM CDT | Wind Advisory | DDC | Edwards, Ellis, Finney, Ford, Grant, Gray and 12 more | 5 hr |
| May 19, 3:27 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Stafford | 48 min |
| May 19, 3:56 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 34 min |
| May 19, 4:28 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 22 min |
| May 19, 6:08 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 23 min |
Nearby
Special Weather Statements in Kansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.